Post
Experience Project iOS Android Apps | Download EP for your Mobile Device

To Take Or Not To Take?

I am a 25 year old single, and for probably about a quarter of my I have been suffering from depression. Recently it has gotten really bad to the point where it was not only affecting my life, but my families life to. I have never actual hurt my self, but once a day usually at night I would have suicidal thoughts. Occasionally it would come down to me standing in the bathroom with knife telling myself just do it and away convincing myself not to for one reason or another. Such as "it would make a mess huge mess to clean up" or "my son waking up to find me in the morning would scar him for life" I just new it was time to get some help.

I am very ashamed for some reason that I need help, and I have a very hard time talking about. In fact just recently I just told a good buddy of mine about the difficulties that I was having, and took everything I had to do so. I decided to ask the doctor for some medication to help with my depression, and he put on Effort xr 75mg. Effexor was the first drug that I had ever been prescribed. Of course just the way I am I like to know about the medication that I am taking. I notice there were many warnings about the drug, but I decide to disregard figuring that the only people that post on the forums are the ones that had problems with the drug so there was no real pros and cons. So for the greater good I started taking it.

All was good at first... Two, three weeks in and I was walking on sunshine! I was impressed by the improvement to my quality of life. I started eating less, getting in shape, and my productivity increased 10 fold at work. Week 7 rolled around, and I noticed a bit of a change in attitude. More hostility and just plain less happy. Over the course of a week I slipped into a severely depressed mood not wanting to do much of anything. The last couple days that I took the pill I had constant thoughts of ending my life. I went as far as telling my son good by like I wasn't going to be there in the morning. I would get these jolts in my head that just made me feel terrible. I made a doctors appointment soon after. Then I ran out of pills and didn't get my refill. I read post after post that said don't just quit taking your meds this is not a good idea, but I did anyways because I had, had enough.

The first day off the pill there were some mild withdrawal symptoms such as mild head ache, high sensitivity to light, head jolts(not sure what their called), diarrhea and that was about the extent of it. I felt great though I was very happy, cheerful, and ready live life again... The next day felt the say way. life was good! Mid way thought my work day my stomach started getting upset, and I noticed some weakness in my muscles I figured it was time to eat some lunch, so I did and I felt a little better. Then the nightmare began. I started shaking, my hair was standing straight up, sweat just poured out, cold, sick to my stomach. I didn't want to lay my head down I didn't want to stand up. It was the worst discomfort I have ever had in my life. I would have paid a hundred dollars for pill if I had to. I got to the pharmacy right before they closed lucky, and I took my pill. An hour later after taking the pill and sleeping in a desk chair the symptoms were for the most part gone.

I don't like to think this way because I always gripe at the people that say the generic does work as well or at all, but It just got me think about it. I started out on a generic and then the second bottle I got was name brand. Could the generic have been dulled down or duds so that I when I got the name brand stuff it was a higher dose and caused this negative outcome. I just don't get what happened... Everything was going so well :(

Now I'm scared to death... I can take a pill that makes me want to die or I can not take a pill, and feel like I'm dieing... I don't go into the doctor until the 26th of June, so if anyone has any suggestion I am all ears. At this point because I have never dealt with anything like this before I honestly have no Idea what to do, and on top of it have no one really to talk to about it. - Dan
0dand0 0dand0 22-25, M 1 Response Jun 23, 2012

Your Response

Cancel

Do not take effexor, unless you want to be on it forever. The withdrawal is so horrible and not worth it. I'm coming off of it now and Its horrifying. I have depression, and anxiety. Consider lamictal. Less side effects, not as harsh. I see your post was from June. But I still want to urge you and anyone who <br />
Is considering taking effexor to explore other less harsh medications. This drug is not your friend in the long run. I hope you are feeling better and good luck to you:)